What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 24, 5:38 PM CST, 6 minutes earlier.
Area forecast discussion, May 24, 5:38 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
638 PM CDT Tue May 24 2022
...New AVIATION...
.NEAR TERM...
(Tonight)
Issued at 246 PM CDT Tue May 24 2022
Cloud cover has persisted through the day, keeping daytime highs
so far in the 70s, and below our convective temps. Showers with
a few rumbles of thunder lifting through the TN Valley at this
hour are associated with the warm front. Wind gusts 20-30 and
moderate rainfall have been reported with this line. Additional
showers and thunderstorms are expected within this warm sector
through the evening and into tonight as a shortwave lifts through.
Kept coverage mainly scattered to isolated with a few locations
in numerous coverage, however the CAMS are not resolving the
current conditions well and have low confidence in the predicted
coverage for tonight. Regardless, the short wave combined with the
shear in place could allow for a storm to become strong to
severe. Main threats would be gusty winds and heavy rainfall.
&&
.SHORT TERM...
(Wednesday through Thursday)
Issued at 246 PM CDT Tue May 24 2022
We said we needed the rain due to a rainfall deficit, and we'll
get it as the wet pattern continues through mid-week. A trough
will continue to strengthen and amply across the Southern Plains
on Wednesday as the sfc low lifts out of TX and up into the
Midwest. This will pull a cold front into the lower MS Valley.
Deep southerly flow ahead of the system will pull moisture up from
the Gulf and advect in warmer temps. Daytime highs are forecasted
to reach the lower 80s. Forecast soundings show greater
instability will be present Wednesday morning into early afternoon
but have concerns on the 2k J/kg of CAPE with the amount of cloud
cover in place and the occurrence before daytime heating. Models
currently show two rounds of convection in the warm sector
tomorrow, one in the morning with another in the afternoon when a
small LLJ lifts through. Storms that do develop in this warm
sector, if the forecast soundings hold true, a few storms could
become strong to marginally severe with the main threats of gusty
winds and heavy rainfall. Will also note that outside of any
convection, conditions will be breezy through the day with gusts
20-25mph in the afternoon hours.
There's another round expected ahead and along the cold front
Wednesday night into Thursday morning. This will align with a
40-50kt LLJ providing good shear, however the instability is not
as great due to the soundings becoming more saturated and lapse
rates are poor. As the sfc low lifts up into the Great Lakes, it
will slowly pull the cold front through the TN Valley throughout
the day on Thursday, keeping the chance for showers and
thunderstorms in. Precip chances will decrease through Thursday
night as the cold front exits the forecast area.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 246 PM CDT Tue May 24 2022
A few showers will linger as we start out Friday as secondary sfc
low scoots into the Mid MS Valley and into the OH Valley and the
upper level trough axis slides through. Dry conditions are
expected to return late afternoon into early evening and prevail
through Tuesday thanks to a ridge of high pressure moving in. Have
low confidence in the models returning isolated showers on
Tuesday with a disturbance sliding into the Southeast, so kept the
forecast dry for this forecast package.
&&
.AVIATION...
(00Z TAFS)
Issued at 638 PM CDT Tue May 24 2022
An area of showers and thunderstorms approaching from the south
will impact the terminals early this evening. VSBY/CIGs reductions
to MVFR/IFR (possibly lower), gusty erratic winds and frequent
lightning could accompany this activity. A break in the action is
expected later this evening, however CIGs should be reduced to
MVFR in the late evening. Also, SE winds of 15-25kt are forecast
from the late evening and into the overnight. Another round of
convection is forecast to impact the terminals again late Wed
morning and into the afternoon. More reductions of VSBY/CIGs are
possible with this activity.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...JMS
SHORT TERM....JMS
LONG TERM....JMS
AVIATION...RSB
Hazardous weather outlook, May 24, 1:48 PM CST, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
248 PM CDT Tue May 24 2022
ALZ001>010-016-TNZ076-096-097-252000-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
248 PM CDT Tue May 24 2022
This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama, northwest Alabama and southern middle Tennessee.
.DAY ONE...This afternoon and tonight.
The probability of widespread hazardous weather is low.
Scattered thunderstorms will move through the Tennessee Valley
region this afternoon and evening. A few storms could become strong
with heavy downpours and gusty winds will be the primary impacts.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Storm coverage and intensity will increase on Wednesday and
Thursday, when conditions could become favorable for a few strong to
perhaps marginally severe storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 24, 4:08 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Huntsville AL
508 PM CDT Tue May 24 2022
ALZ016-242245-
Cullman AL-
508 PM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of Cullman County
through 545 PM CDT...
At 507 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oakman to near Dallas to near Westover.
Movement was northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cullman, Hanceville, Good Hope, Holly Pond, Dodge City, Baileyton,
Garden City, Colony, Phelan and Walter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8711 3410 8711 3429 8654 3424 8652
3419 8655 3418 8655 3412 8660 3408 8670
3405 8668 3406 8671 3403 8670 3395 8679
3394 8688 3391 8692 3387 8692 3386 8696
TIME...MOT...LOC 2207Z 206DEG 23KT 3377 8743 3388 8670 3336 8649
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
09Special weather statement, May 24, 4:45 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Huntsville AL
545 PM CDT Tue May 24 2022
ALZ007-016-242315-
Morgan AL-Cullman AL-
545 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of north central
Cullman and southeastern Morgan Counties through 615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Pond, or 7 miles east of Cullman, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morgan City, Baileyton, Eva, Walter, Ryan Crossroads and Florette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3410 8678 3450 8679 3448 8656 3442 8657
3409 8667
TIME...MOT...LOC 2245Z 190DEG 26KT 3418 8670
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
09Special weather statement, May 24, 5:13 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Huntsville AL
613 PM CDT Tue May 24 2022
ALZ006>008-242345-
Marshall AL-Madison AL-Morgan AL-
613 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of west central
Marshall...south central Madison and Morgan Counties through 645 PM
CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Morgan City, or 12 miles east of Hartselle, moving
north at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Huntsville, Decatur, Hartselle, Redstone Arsenal,
Priceville, Owens Cross Roads, Falkville, Morgan City, Somerville and
Eva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3434 8698 3464 8701 3459 8693 3457 8688
3453 8679 3468 8643 3431 8659 3430 8668
TIME...MOT...LOC 2312Z 185DEG 31KT 3445 8671
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
09Special weather statement, May 24, 5:39 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Huntsville AL
639 PM CDT Tue May 24 2022
ALZ005-006-250015-
Madison AL-Limestone AL-
639 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of western Madison and
northeastern Limestone Counties through 715 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving north at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Hazel Green, Ardmore, Triana, Alabama A And M University and Marshall
Space Flight Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3497 8648 3461 8658 3458 8668 3459 8669
3459 8671 3457 8675 3461 8683 3499 8689
TIME...MOT...LOC 2338Z 185DEG 29KT 3467 8674
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
09